ADVERTISEMENT

Q. Do I also need benzodiazepine to control my anxiety problem?

Answered by
Dr. Vandana Patidar
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Sep 18, 2020 and last reviewed on: May 05, 2021

Hi doctor,

I currently take 5 mg of Trintellix and 400 mg of Gabapentin (100 mg at 9 AM and 200 mg at 9 PM) a day. We have recently reduced my Trintellix from 10 mg to 5 mg and stopped 100 mg Zoloft. I have had depression and anxiety for the past 15 years. I like what Trintellix has been doing for me, but my anxiety is out of control now. My anxiety is horrible. I am very irritable and agitated easily and want to burst out and cry many times throughout the day. My chest and throat are hefty with pressure. I wish to have a proper regimen so that this will subside. Please help.

#

Hi,

Welcome to icliniq.com.

Why was Zoloft (Sertraline) decreased? Were you facing some side effects? In my opinion, Zoloft is an SSRI (selective serotonin reuptake inhibitor) class of drugs which is one of the best anti-anxiety and antidepression medicines. If you were stable on that medicine, this is not a wise decision to switch it. They could have changed you to another SSRI or SNRI (selective norepinephrine reuptake inhibitor) class of drugs if you had any side effects. Gabapentin may not work at the same level as done by Zoloft. You can request your psychiatrist reconsider this switching and make the changes according to your needs and side effects profile.

Hi doctor,

Thanks for the reply.

I started 10 mg of Trintellix last year and continued to take 50 mg of Zoloft. At the beginning of this year, my anxiety was extreme, so my psychiatrist increased it to 100 mg. It did not help. So, a month later, I decided to wean myself off of the Zoloft because I thought that was the cause. I told my doctor about this in the first part of this month. I wanted to decrease my dosage of Trintellix to 5 mg but needed something for anxiety. He started me on 5 mg of Klonopin, which has helped me in the past. It helped for maybe a week, but then the anxiety came back. He thought 200 mg of Gabapentin would help. So, I stopped the Klonopin, and the Gabapentin helped for about a week, and then I noticed that if I took 100 mg at 9 am, 100 mg at 3 pm, and 200 mg at 9 pm, my anxiety was better. Now, a week later, I need more or something different. The Trintellix has helped with my depression, and I am so much more motivated to do things I have not wanted to do in a long time. Is the Trintellix causing the anxiety? If not the Gabapentin, is there a benzodiazepine with a longer half-life, so I do not have to take something every five or six hours?

#

Hi,

Welcome back to icliniq.com.

Weaning off from Trintellix (Vortioxetine) and Zoloft can also cause rebound anxiety. I do not think Trintellix causes anxiety because it decreases anxiety and depression. Klonopin is a long acting benzodiazepine. There are two more benzodiazepines that act longer than it. Librium (Chlordiazepoxide) and Nitrazepam. Both are long-acting, in my opinion. You can start Zoloft 50 mg dose with Gabapentin. Zoloft stays in the blood for around 35 hours, so you do not need multiple dosing in a day, and it will decrease your anxiety too.

Hi doctor,

Thanks for your reply.

But I was on the Trintellix and Zoloft, and my anxiety was horrible. Do you feel I will also need the benzodiazepines to control it?

#

Hi,

Welcome back to icliniq.com.

A benzodiazepine is also a good option. You can choose Librium. It works so well. In case of further queries, do ask me. Thanks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to overcome my low confidence, and poor concentration?

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

I am experiencing heavy shoulders and getting anxious that it could be a heart attack. Please help.

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

Is there a way to quit Zoloft without getting withdrawal symptoms?

Hello doctor, Experience episodes of extreme weakness, lethargy, tiredness, unable to get out of bed + going to the bathroom often at night. Two years back had ecg-proven vtach after an episode went on for several days. Have had labs done close to t...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.